MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-08
Medical Device Problem Codes Deflation Problem (1149); Product Quality Problem (1506); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).After post dilatation, the 4.0x8mm nc trek balloon dilatation catheter (bdc) did not deflate sufficiently and was difficult to fully pull back into the guide catheter (gc).The bdc was eventually pulled back into the gc with the balloon protruding out of the distal end out of the radial sheath and was removed from the anatomy.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: it was not confirmed that it was reported that there was a deflation issue.The device was difficult to remove.No additional information provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported unknown damage (wrinkled/bunched balloon) and difficulty removing the device were confirmed.Return analysis noted the distal end of the balloon was wrinkled and bunched, which is likely what the account perceived as the unknown damage when they reported that, ¿the balloon did not deflate sufficiently.¿ a review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported unknown damage (wrinkled/bunched balloon); however, the reported difficulty removing the device appears to be related to circumstances of the procedure.In this case, it is possible that deflation technique and/or a large balloon profile contributed to the noted failure to fold of the balloon (wrinkled/bunched); however, a conclusive cause cannot be determined since limited information was provided by the account.Additionally, it is likely that the noted failure to fold of the balloon (wrinkled/bunched) resulted in the reported difficulty removing the device as the balloon did not refold uniformly and interacted with the tip of the guiding catheter.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: medical device problem code 1149 - removed.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16161968
Report Number2024168-2023-00480
Device Sequence Number7005886
Product Code LOX
UDI-Device Identifier08717648152054
UDI-Public08717648152054
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012453-08
Device Catalogue Number1012453-08
Device Lot Number21108G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown